It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi,

I felt it is my responsibility to let younger people know what they are getting into when they take accutane. That being said, I understand that severe acne is a depressing and painful condition, and we feel desperate to get rid of it, I empathize with you being myself in that place when I was a teenager, but it should be kept in mind that steps we take in that desperation, like taking accutane, might make us live a life of misery in the long term.

I took accutane in my teens for severe acne, which was painful, and was infective. Id have pus oozing from my pimples. I was desperate to find relief. My derm finally put me in accutane. I never thought it was the worst decision of my life.

I was generally a healthy male with very low myopia and partial color blindness since childhood. I had very minor floaters since childhood which I'd see only when I'd want to see. In short, I had a perfect vision, except some color blindness and myopia.

Among other things, the most devastating effect of accutane on my life has been on my vision. Few years ago I was diagnosed with lattice degeneration of retina, it means my retina has thinned at many places, and this is a risk factor for retinal detachment. No eye specialist or medical text book will tell you that accutane causes this, but I believe in my case it did. In fact there are people who have lattice and they never took accutane. its not a hard and fast rule, but in case I strongly believe that accutane raped my retina.

When I was taking accutane, my night vision decreased slightly. But I'd see afterimages in pitch darkness after turning my laptop off. As if lights are going on and off, for a while, it would go away in few minutes while I'd fall into sleep. I never took it seriously. Now I know I was stupid.

Few years ago, I went to theme park and took roller coaster rides, never knowing that I am destroying myself. High G forces ripped off vitreous gel over my lattice areas and I have ended with severe floaters.

These floaters are in shapes of cobwebs, veils, crystal worms, you name it. I see them all the time, on the skies, on the grass, on the roads, on the ocean, on snow, in classroom, in the washroom.

Not only that, these floaters distort light when they come in my center vision, much like if you have a grease speck on your glasses and look through it, you see things blurred. Exactly like that. My life has been ruined.

No doctor or ophthalomologist will agree that there is evidence that accutane will cause lattice degeneration and eventually floaters. It probably does not cause those pathologies directly. But indirectly, for sure. Accutane stops vitamin A from getting into the photoreceptors.

If you want to keep on enjoying your vision well into 60s when you will start getting cataracts or posterior vitreous detachment, please try you best to stay away from accutane. Try other measures, maybe topical antibiotics for accutane. Dont ruin and rape your eyes.

In the end, its upto you, what you value more, your perfect clear skin or your vision. I value my vision, after losing it to accutane.





All times are GMT -7. The time now is 07:35 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!